Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    sudden death heart problems
    avatar
    An_254194 posted:
    my 22 yr old grandson was admitted to the hospital with what the doctors think may be something called brogata also known as sudden death (don't know right spelling) he heart is fluttering and he's very short of breath. the did an ekg and said it was abnormal. Can you tell me anything about this thing? they said they would have to put in a difibrulator (don't know spelling)

    I'm scared to death please give me what you can.
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    Good general info from the prestigious Mayo Clinic -

    As applicable to the patient (must be 100% conformed)

    Brugada Syndrome is a potentially life-threatening heart rhythm disorder. It's characterized by a specific abnormal heartbeat called a Brugada sign, which is detected by an electrocardiogram test. Brugada syndrome is frequently an inherited condition.......

    http://www.mayoclinic.com/health/brugada-syndrome/DS01142


    Best of luck to your grandson down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)
     
    avatar
    James Beckerman, MD, FACC responded:
    They might be referring to Brugada Syndrome, which is a genetic condition that may increase someone's risk of having dangerous heart rhythms. It's great that he is in the hospital where he can be evaluated and treated. Best wishes to him.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center